Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jul 24, 2011, 3:08 PM EDT for Duval County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2011, 3:08 PM EDT (19:08 UTC)
- Expired
- Jul 24, 2011, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Jacksonville, FL
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 39 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2269 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
555
WWUS82 KJAX 241908
SPSJAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
308 PM EDT SUN JUL 24 2011
FLZ025-033-241945-
DUVAL-ST. JOHNS-
308 PM EDT SUN JUL 24 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN ST.
JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 345 PM EDT...
AT 308 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES EAST OF UNF...MOVING SOUTH AT 5 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND UNF...SAN
PABLO...NEPTUNE BEACH...JACKSONVILLE BEACH...PONTE VEDRA BEACH...
SAWGRASS...PALM VALLEY AND BAYARD THROUGH 345 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3009 8156 3034 8160 3038 8139 3016 8134
3013 8134
TIME...MOT...LOC 1908Z 347DEG 5KT 3027 8147
$$
HESSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 24, 2:34 PM EDT, 34 minutes earlier.
Area forecast discussion, Jul 24, 2:34 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 234 PM EDT SUN JUL 24 2011 .SYNOPSIS...UPPER LEVEL ANTICYCLONE IS LOCATED NW OF THE FORECAST AREA...WHILE MEAN LAYER RIDGE (100-500MB) REMAINS JUST SOUTH OF THE AREA. MSAS ANALYSIS SHOWS A WEAK TROUGH ALONG GA COAST TO A MESO-LOW NEAR THE OKEFENOKEE AND SW TO THE GULF COAST. CONVECTION IS FIRING ALONG AND SOUTH OF THE TROUGH...MOVING NE UNTIL REACHING THE EAST COAST SEABREEZE...THEN MOVING EAST AND OFFSHORE. .SHORT TERM...BLENDED TOTAL PRECIP WATER SATELLITE PRODUCT SHOWS PWATS ABOVE 2 INCHES...AND WITH PLENTY OF MOISTURE AND MAX TEMPS IN THE 90S...EXPECT SCTD SHOWERS/STORMS THRU THE EVENING HOURS. SIMILAR SCENARIO IS FORECAST AGAIN MONDAY WITH HEAT INDICES TOPPING OUT NEAR 105 IN THE AFTN. MEAN LAYER RIDGE WILL DRIFT FARTHER SOUTH AS UPPER TROUGH SLIDES DOWN THE EAST COAST. MORE ACTIVITY IS EXPECTED ALONG THE EAST COAST AND THE WATERS AS WLY FLOW KEEPS SEA BREEZE FROM ADVANCING INLAND. MONDAY NIGHT AND TUESDAY BRING A TRANSITION TO DEEPER MOISTURE INTO SRN GA WITH ADVANCING SHORTWAVE TROUGH AND ASSOCIATED COLD FRONT. MORE CLOUDS WILL LIMIT TEMPS TO UPR 80S AND LOW 90S BUT STILL HUMID WITH MID 70S DEWPOINTS. NUMEROUS SHOWERS/STORMS EXPECTED FOR SE GA AND SCTD FOR FL. MET GUIDANCE HAS HIGHER POPS THAN MAV DUE TO DRAGGING THE FRONT SOUTH OF THE STATE LINE. CURRENT FORECAST IS A BLEND. .LONG TERM...WEDNESDAY THROUGH SUNDAY... FRONT IS STALLED OVER S GA KEEPING A BAND OF DEEP MOISTURE OVER THE REGION. WILL GO WITH NUMEROUS STORMS FOR N PORTION MAINLY N OF US HWY 82 AND SCTD STORMS ELSEWHERE. ON THURS...DEEP MOISTURE BEGINS LIFTING N AND W PER THE GFS MODEL AS THE SURFACE RIDGE BUILDS INTO THE LOCAL AREA. THE UPPER HIGH BUILDS BACK ACROSS THE SOUTHEAST FRI/SAT WITH SFC RIDGE LINING UP ALONG THE FL/GA BORDER...AND RESULTING DRIER EASTERLY FLOW WILL LOWER POPS BACK BELOW CLIMO WHILE TEMPERATURES RETURN TO ABOVE NORMAL. BY SUNDAY THE MODELS SHOW RIDGE SAGGING SOUTH ALLOWING SEA BREEZES ON BOTH COASTS TO MOVE INLAND AND A LITTLE BETTER CHANCE FOR AFTN/EVNG SHOWERS AND STORMS. && .AVIATION... SURFACE BASED INSTABILITY...CONVERGENCE ALONG THE SEA BREEZE...AND OUTFLOWS FROM EARLIER SHOWERS AND STORMS WILL COMBINE FOR SCATTERED CONVECTION THIS AFTERNOON INTO EARLY THIS EVENING. A FEW OF THESE STORMS COULD AFFECT AREA TERMINALS. CONVECTION WILL DISSIPATE AFTER SUNSET...WITH LOSS OF HEATING. UNLESS A TERMINAL GETS A SUBSTANTIAL AMOUNT OF RAIN...OVERNIGHT FOG IS NOT EXPECTED. ISOLATED TO SCATTERED CONVECTION CAN BE EXPECTED ONCE AGAIN ON MONDAY. && .MARINE... A TROUGH OF LOW PRESSURE WILL MOVE SOUTHEAST TOWARD THE CAROLINA COAST THROUGH TUESDAY...THEN STALL OUT. THIS WILL LEAD TO AN INCREASED CHANCE FOR SHOWERS AND STORMS THROUGH MID WEEK. A RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE REGION LATE IN THE WEEK...AND SHOULD HOLD THROUGH THE WEEKEND. WIND SPEEDS ARE EXPECTED TO BE A LITTLE HIGHER AT NIGHT TONIGHT MONDAY NIGHT...DUE TO NOCTURNAL LOW LEVEL EFFECTS. MARINE HEADLINES ARE NOT ANTICIPTED FOR THIS PERIOD AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... AMG 75 95 75 89 / 20 30 30 60 SSI 79 91 78 88 / 20 40 30 50 JAX 75 94 76 90 / 20 30 10 40 SGJ 76 90 76 89 / 20 20 10 40 GNV 74 95 75 92 / 20 30 10 40 OCF 74 94 75 92 / 20 30 10 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && TRABERT/STRUBLE/KEEGAN
Hazardous weather outlook, Jul 24, 4:22 AM EDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 422 AM EDT SUN JUL 24 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-251000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 422 AM EDT SUN JUL 24 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...HEAT INDICES 104 TO 109 THIS AFTERNOON... HOT TEMPERATURES WITH HIGH HUMIDITY WILL PRODUCE HEAT INDICES IN THE 104 TO 109 RANGE THIS AFTERNOON. SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL DEVELOP THIS AFTERNOON AND EVENING OVER MAINLY INLAND AREAS. PATCHY SMOKE FROM THE HONEY PRAIRIE WILDFIRE COMPLEX IN THE OKEFENOKEE SWAMP WILL AFFECT VISIBILITIES NEAR AND NORTHEAST OF THE FIRE SITES TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... DAYTIME HEAT INDICES WILL REACH THE 104 TO 109 RANGE ACROSS MUCH OF SOUTHEAST GEORGIA AND EXTREME NORTH FLORIDA MONDAY. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD. STORMS WILL BE MORE NUMEROUS OVER SOUTHEAST GEORGIA ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MZ
In the hours before
Special weather statement, Jul 24, 1:39 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
139 PM EDT SUN JUL 24 2011
FLZ021-241830-
SUWANNEE-
139 PM EDT SUN JUL 24 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
SUWANNEE COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
230 PM EDT...
AT 139 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES NORTH OF LURAVILLE...OR 9 MILES NORTH
OF MAYO...MOVING NORTHEAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND LURAVILLE...DOWLING PARK...NEWBURN...LIVE
OAK AND HOUSTON THROUGH 230 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3032 8322 3044 8311 3024 8287 3010 8311
3010 8316 3009 8319 3012 8323 3014 8323
3018 8325 3022 8325 3023 8326 3025 8326
TIME...MOT...LOC 1739Z 226DEG 10KT 3018 8318
STRUBLESpecial weather statement, Jul 24, 2:48 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 248 PM EDT SUN JUL 24 2011 FLZ025-241930- DUVAL- 248 PM EDT SUN JUL 24 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN DUVAL COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 330 PM EDT... AT 248 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED OVER FORT CAROLINE...OR 6 MILES NORTHEAST OF ARLINGTON...MOVING SOUTHEAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FORT CAROLINE THROUGH 330 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3024 8145 3039 8162 3051 8158 3044 8147 TIME...MOT...LOC 1848Z 301DEG 3KT 3038 8152
Special weather statement, Jul 24, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
308 PM EDT SUN JUL 24 2011
FLZ025-033-241945-
DUVAL-ST. JOHNS-
308 PM EDT SUN JUL 24 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN ST.
JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 345 PM EDT...
AT 308 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES EAST OF UNF...MOVING SOUTH AT 5 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND UNF...SAN
PABLO...NEPTUNE BEACH...JACKSONVILLE BEACH...PONTE VEDRA BEACH...
SAWGRASS...PALM VALLEY AND BAYARD THROUGH 345 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3009 8156 3034 8160 3038 8139 3016 8134
3013 8134
TIME...MOT...LOC 1908Z 347DEG 5KT 3027 8147
HESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:14 PM EDT | Special Weather Statement | JAX | Marion | 31 min |
| Jul 23, 9:37 PM EDT | Special Weather Statement | JAX | Baker | 23 min |
| Jul 23, 9:59 PM EDT | Special Weather Statement | JAX | Nassau | 31 min |
| Jul 24, 1:39 PM EDT | Special Weather Statement | JAX | Suwannee | 51 min |
| Jul 24, 2:48 PM EDT | Special Weather Statement | JAX | Duval | 42 min |
| Jul 24, 3:13 PM EDT | Special Weather Statement | JAX | Flagler | 32 min |
| Jul 24, 3:25 PM EDT | Special Weather Statement | JAX | Nassau | 35 min |
| Jul 24, 3:43 PM EDT | Special Weather Statement | JAX | Saint Johns | 32 min |
| Jul 24, 3:53 PM EDT | Special Weather Statement | JAX | Duval | 37 min |
| Jul 24, 3:58 PM EDT | Special Weather Statement | JAX | Nassau | 32 min |
| Jul 24, 4:02 PM EDT | Areal Flood Advisory | JAX | Duval, Nassau | 80 min |
| Jul 24, 4:16 PM EDT | Special Weather Statement | JAX | Saint Johns | 29 min |
| Jul 24, 4:20 PM EDT | Special Weather Statement | JAX | Alachua | 25 min |
| Jul 24, 4:21 PM EDT | Special Weather Statement | JAX | Marion | 24 min |
| Jul 24, 4:26 PM EDT | Special Weather Statement | JAX | Duval | 34 min |
| Jul 24, 4:29 PM EDT | Special Weather Statement | JAX | Nassau | 31 min |
| Jul 24, 4:40 PM EDT | Special Weather Statement | JAX | Clay | 35 min |
| Jul 24, 4:48 PM EDT | Special Weather Statement | JAX | Saint Johns | 27 min |
| Jul 24, 4:49 PM EDT | Areal Flood Advisory | JAX | Alachua, Marion | 43 min |
| Jul 24, 4:50 PM EDT | Special Weather Statement | JAX | Alachua | 40 min |
| Jul 24, 5:02 PM EDT | Areal Flood Advisory | JAX | Clay, Duval, Nassau, Putnam | 85 min |
| Jul 24, 5:13 PM EDT | Special Weather Statement | JAX | Alachua | 32 min |
| Jul 24, 5:16 PM EDT | Special Weather Statement | JAX | Clay | 29 min |
| Jul 24, 5:20 PM EDT | Special Weather Statement | JAX | Gilchrist | 25 min |
| Jul 24, 5:25 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 35 min |
| Jul 24, 5:41 PM EDT | Areal Flood Advisory | JAX | Alachua, Bradford | 2 hr |
| Jul 24, 5:42 PM EDT | Special Weather Statement | JAX | Gilchrist | 33 min |
| Jul 24, 5:45 PM EDT | Special Weather Statement | JAX | Bradford | 30 min |
| Jul 24, 5:52 PM EDT | Special Weather Statement | JAX | Bradford | 23 min |
| Jul 24, 5:53 PM EDT | Special Weather Statement | JAX | Baker | 37 min |
| Jul 24, 5:54 PM EDT | Areal Flood Warning | JAX | Alachua | 111 min |
| Jul 24, 5:57 PM EDT | Special Weather Statement | JAX | Alachua | 33 min |
| Jul 24, 6:07 PM EDT | Areal Flood Advisory | JAX | Baker, Bradford, Duval, Union | 83 min |
| Jul 24, 6:09 PM EDT | Special Weather Statement | JAX | Putnam | 36 min |
| Jul 24, 6:11 PM EDT | Special Weather Statement | JAX | Bradford | 34 min |
| Jul 24, 6:15 PM EDT | Special Weather Statement | JAX | Alachua | 30 min |
| Jul 24, 6:43 PM EDT | Special Weather Statement | JAX | Alachua, Bradford, Union | 32 min |
| Jul 24, 7:11 PM EDT | Special Weather Statement | JAX | Union | 34 min |
| Jul 24, 7:12 PM EDT | Special Weather Statement | JAX | Clay | 33 min |
| Jul 24, 3:12 PM EDT | Special Weather Statement | JAX | Echols | 33 min |
| Jul 24, 3:49 PM EDT | Special Weather Statement | JAX | Clinch | 26 min |
| Jul 24, 3:51 PM EDT | Special Weather Statement | JAX | Camden | 24 min |
| Jul 24, 4:13 PM EDT | Special Weather Statement | JAX | Camden | 32 min |
| Jul 24, 4:43 PM EDT | Special Weather Statement | JAX | Camden | 32 min |
| Jul 24, 5:02 PM EDT | Special Weather Statement | JAX | Charlton | 28 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.